My kids and I went to the local mega drug store to get our flu shots (their ped. was out of the nasal vaccine and I usually get mine there). I got the regular shot. An hour or so later, I broke out in a lot of petichia on my lower arms up to elbows and upper legs. It was more than I ever get, but since I have had PLT issues for the last 6 years, I really didn't think it was serious--no other signs of bleeding. I took some niacin the next day as I have done since July (my GP prescribed niacin and I got it at her office along with large dose pills of fish oil). As usual, I flushed and got a burning and itching sensation (a normal reaction to niacin). So, I itched as usual.
Later that night I noticed a huge mass of broken blood vessels in my groin area where I had scratched (No, not my crotch! The upper part of my leg near on the inside of my hip). It looks horrible! I also started to break out in largish spots on my chest. There is a large red rash surrounding the injection site (but that doesn't strike me as "abnormal").
I found some scant info on the web that the flu vaccine can cause low blood counts and niacin can do the same, but nothing like I experienced.
Has anyone ever had this reaction to a flu shot, (or niacin, or both--oh my!)? I have been having some funky sensations under my ribcage very similar to right before I was dx. I am suspicious my spleen is enlarging (or making much needed PLT?).
Anyway, I never had this reaction before. Still waiting to hear from cancer center. However, another one called me back, but I have to wait.
So far, so good. Just terribly spotted. No bleeding otherwise.
P.S. My kids have always gotten the live vaccine with me in the room except when I was first dx and they were babies and we all got the dormant shot. I have never had issues.